Jump to content

Photo

Oily And Red From Tretinoin

oily tretinoin red blotchy

5 replies to this topic

#1 dpak

dpak

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Likes: 0
About Me
  • Gender:Male
  • Joined: 11-September 13

Posted 11 September 2013 - 12:14 PM

I'm 30 yrs old (male) and I started getting consistent acne out of nowhere earlier this yr.  I've had a few pimples here and there in the past, but they would come and go.  Been breaking out really bad for the past couple months though.  I started getting curious as to why this would happen all of a sudden as an adult so I went to a dermatologist.  She ended up writing me a prescription for tretinoin .025% and clindamyacin phosphate lotion.

 

I only applied a pea size amount on every third night for a week.  I wasn't expecting any kind of results cuz I know it takes awhile, but after the first night my skin has become VERY VERY oily.  When I wake up I look like I'm sweating bullets cuz of the oil.  An hour after I wash my face I'm shiny and oily as hell.  This was very odd to me considering I went though 30 yrs of never having oily skin and I heard that it's supp to dry you out.

 

So I stopped using it after that week to see if the oily skin would go away and it's been a month and I STILL have super oily skin.  I've read on some posts on here that some other ppl had the same reaction to retinoids, but I'm wondering if this is permanent?  Will the oil production ever return to normal???  The oily skin has become just as much of a problem as the acne, which was the initial problem.

 

Also....my face is really blotchy red.  Not like a solid red, but patches of normal color skin and patches of red.  Even some parts look a little darker color too.  This has also not changed or faded over the last month since stopping use of cream either.


Edited by dpak, 11 September 2013 - 08:48 PM.


#2 biggs881

biggs881

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,489
    Likes: 64
About Me
  • Gender:Male
  • Joined: 11-February 11

Posted 11 September 2013 - 04:27 PM

Topic moved. Please read the forum headings and descriptions before posting. Thanks!



#3 dpak

dpak

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Likes: 0
About Me
  • Gender:Male
  • Joined: 11-September 13

Posted 12 September 2013 - 12:22 PM

Ok.  I didn't notice how it was set up.  My bad.  Thanks for pointing that out.



#4 dpak

dpak

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Likes: 0
About Me
  • Gender:Male
  • Joined: 11-September 13

Posted 15 September 2013 - 06:09 PM

This oily mess is driving me nuts!!!  Went to a diff derm and he just gave me some samples of acanya and told me to come back in a cpl weeks for a chemical peel, but didn't give me an answer as to why I'm oily as hell after using the tretinoin.  I think he's just having me come back for a peel to get more money from me.

 

I've seen a lot of posts where ppl say they got oily from retin-a, tretinoin, tazorac, and differen.  ANYBODY's oil production ever return to normal after they stopped using it?????

 

BTW....I'm not dry so it's not a matter of overcompensating cuz of dry skin.  Read a lot of ppl saying that could be the reason.  Thanks (even though I doubt anybody is even reading this).



#5 frackgirl33

frackgirl33

    Junior Member

  • Members
  • Posts & Likes
    Posts: 41
    Gallery Images: 44
    Blog Entries: 11
    Likes: 10
About Me
  • Gender:Female
  • Joined: 11-December 11

Posted 21 September 2013 - 11:37 AM

Hey I'm reading! I've been using it for almost two years now. Used to use it every night, now I just use it every 2-3 nights. I'm still oily, but then again I was oily BEFORE I started tret. My oiliness did increase for a while when in the beginning stages of using it, but I'd say now it's just back to baseline. Not sure if this helps you at all lol.



#6 patrick92

patrick92

    Junior Member

  • Members
  • Posts & Likes
    Posts: 67
    Likes: 28
About Me
  • Gender:Male
  • Location:Auckland, New Zealand
  • Joined: 17-August 13

Posted 23 September 2013 - 01:30 AM

I'm 30 yrs old (male) and I started getting consistent acne out of nowhere earlier this yr.  I've had a few pimples here and there in the past, but they would come and go.  Been breaking out really bad for the past couple months though.  I started getting curious as to why this would happen all of a sudden as an adult so I went to a dermatologist.  She ended up writing me a prescription for tretinoin .025% and clindamyacin phosphate lotion.

 

I only applied a pea size amount on every third night for a week.  I wasn't expecting any kind of results cuz I know it takes awhile, but after the first night my skin has become VERY VERY oily.  When I wake up I look like I'm sweating bullets cuz of the oil.  An hour after I wash my face I'm shiny and oily as hell.  This was very odd to me considering I went though 30 yrs of never having oily skin and I heard that it's supp to dry you out.

 

So I stopped using it after that week to see if the oily skin would go away and it's been a month and I STILL have super oily skin.  I've read on some posts on here that some other ppl had the same reaction to retinoids, but I'm wondering if this is permanent?  Will the oil production ever return to normal???  The oily skin has become just as much of a problem as the acne, which was the initial problem.

 

Also....my face is really blotchy red.  Not like a solid red, but patches of normal color skin and patches of red.  Even some parts look a little darker color too.  This has also not changed or faded over the last month since stopping use of cream either.

 

I've been on tret/retin-a 0.05% for 7 weeks now and did notice that my skin got a bit more oily during the first few weeks, but that has stopped now. I know some people have also gotten quite irratated skin for the first month or two of using a retinoid, but again this usually goes away. I'd be really surprised if tret had done this to your skin after only applying it for a couple of nights, and even if it did I would have thought your skin would have returned to normal fairly quickly after you stopped using it. Maybe there's something weird going on in your body that could explain all your skin problems??


Current Treatment:

 

AM:             Cetaphil gentle cleanser

 

PM:             Cetaphil gentle cleanser

          100mg Doxycycline

                             Tretinoin/Retin-A 0.05% cream

 

My log: http://www.acne.org/...oxycycline-log/

 

 



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users